Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Have erythema nodosum nodules on legs. Is this dangerous?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 364 Questions
I have earthyma nodosum nodules on my legs for the past 7 yrs or so
Doctors cannot diagnose why I get them have had quite a few tests done
Could this be dangerous? Any ideas
Posted Fri, 29 Mar 2013 in Infections
Answered by Dr. Mamun Kabir 2 hours later

Thank you for your query.

Erythema nodosum are the painful, palpable, dusky blue red nodules which are commonly seen on the lower legs. It is associated with bacterial, viral or fungal infection, TB, some drugs (sulphonamide, OCP) & some systemic diseases (sarcoidosis, inflammatory bowel disease etc). The lesions resolve slowly over a month leaving bruise-like marks behind. Here the treatment is antiinflammatory drugs and tapering dose of steroid.

It is very unlikely that these lesions will persist for a prolonged time. If lesions are persisting for years, it may be a different kind of lesions. Consult a dermatologist to understand whether or not it is a concerning one. You may need a biopsy to understand about the severity better.

I hope I have helped with your query. Please write if you have another query.

Take care

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor